Alert archive / Vermont / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at Apr 24, 2014, 9:20 AM EDT. It took effect at Apr 24, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2014, 9:20 AM EDT (13:20 UTC)
- In effect from
- Apr 24, 2014, 12:00 PM EDT
- Expired
- Apr 24, 2014, 7:05 PM EDT
- In force
- 7 hr
- Issued by
- NWS Burlington, VT
The text
As transmitted, in the capitals the NWS used until 2016.
639 WWUS81 KBTV 241320 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 920 AM EDT THU APR 24 2014 NYZ035-VTZ009>012-242300- /O.NEW.KBTV.FW.W.0001.140424T1600Z-140424T2300Z/ EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- 920 AM EDT THU APR 24 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS FOR ELEVATIONS BELOW 1500 FEET ACROSS PARTS OF CENTRAL AND SOUTHERN VERMONT...INCLUDING THE SOUTHERN CHAMPLAIN VALLEY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...ELEVATIONS BELOW 1500 FEET ACROSS ORANGE...WINDSOR...WESTERN RUTLAND...AND WESTERN ADDISON IN VERMONT AND EASTERN ESSEX COUNTY IN NEW YORK. * TIMING...NOON TODAY UNTIL 7 PM THIS EVENING. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER TO MID 50S. * IMPACTS...VERY DRY FUELS EXIST ACROSS PARTS OF THE NORTH COUNTRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR THIS AFTERNOON WILL LIKELY SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED DUE TO THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND DRY FUELS. ANY FIRES THAT DEVELOP MAY QUICKLY GET OUT OF CONTROL AND BECOME DIFFICULT TO CONATIN. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
1 follow-up statement
443 WWUS81 KBTV 242305 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 705 PM EDT THU APR 24 2014 NYZ035-VTZ009>012-250015- /O.CAN.KBTV.FW.W.0001.000000T0000Z-140424T2300Z/ EASTERN ESSEX-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- 705 PM EDT THU APR 24 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR PORTIONS OF CENTRAL AND SOUTHERN VERMONT INCLUDING THE SOUTHERN CHAMPLAIN VALLEY. DIMINISHING NORTHWEST WINDS ALONG WITH GOOD RELATIVE HUMIDITY RECOVERY TONIGHT WILL EASE FIRE WEATHER CONCERNS ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Apr 24, 7:43 AM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 24, 7:43 AM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 743 AM EDT THU APR 24 2014 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE NORTH COUNTRY TODAY...BRINGING CLEARING SKIES AND GUSTY WINDS. THE NEXT CHANCE FOR SHOWERS WILL BE FRIDAY NIGHT INTO SATURDAY ALONG WITH THE ARRIVAL OF COOLER AIR FOR THE WEEKEND. A FEW MOUNTAINS SNOW SHOWERS WILL BE POSSIBLE ON EACH NIGHT OVER THE WEEKEND...WITH ONLY MINOR ACCUMULATION ANTICIPATED. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 626 AM EDT THURSDAY...NW WINDS CONTINUE AROUND 5-15KTS WITH GUSTS IN SO LOCATIONS OF 20-25KTS THIS MORNING. CLOUDS SLOW TO ERODE FROM NRN VT. THIS MAY HELP TO KEEP RH VALUES FROM FALLING AS MUCH...BUT AREAS EXPECTING LOWEST RH ALREADY CLEAR ACROSS SRN HALF OF CPV AND SRN VT. WITH GUSTS ALREADY 20-25KTS THIS MORNING...WOULD NOT BE SURPRISED TO SEE AN ISOLATED GUST IN EXCESS OF 45MPH THIS AFTN IN SERN VT. OVERALL FCST IN GOOD SHAPE. PREVIOUS DISCUSSION...TIGHT PRESSURE GRADIENT CONTINUES OVER THE NORTH COUNTRY AS SFC LOW HEADS FURTHER INTO THE ATLANTIC AND SFC HIGH PRESSURE BUILDS INTO THE REGION TODAY AND TONIGHT. LLVL JET OF 35-50KTS AT 850MB WILL AFFECT ERN VT...PRODUCING NW WINDS OF 15-25KTS WITH GUSTS UP TO 40KTS...CENTERED ALONG THE ERN SLOPES OF THE GREEN MTNS INTO THE CT VALLEY. DOWNSLOPING MAY SEE ISOLATED HIGHER GUSTS. BUFKIT SOUNDINGS SHOW MOSTLY CLEAR SKIES WITH MIXING TO AROUND 5KFT SHOULD KEEP WIDESPREAD WIND GUSTS JUST BELOW ADVISORY CRITERIA. IN ADDITION TO WINDY CONDITIONS TODAY...NW FLOW WILL ALSO BRING DRIER AIR OVER THE NORTH COUNTRY...WITH RH VALUES FALLING INTO THE M20 TO M30 PERCENT RANGE. SEE FIRE WX SECTION FOR MORE DETAILS. THREAT OF DRY AIR AND STRONGEST WINDS WILL BE CENTERED AROUND 18Z- 22Z. OTHERWISE...UPPER LVL TROUGH WHICH HELPED TO PRODUCE OVC SKIES YESTERDAY HAS FOR THE MOST PART MOVE EAST...WITH ONLY NEK STILL SEEING CLOUDY SKIES WHICH WILL GRADUALLY ERODE EWD TODAY. NW FLOW WILL KEEP SLGTLY COOL INFLUX OF AIR SO MAX TEMPS WILL GENERALLY BE ABOUT 5 DEGREES BELOW NORMAL TODAY. && .SHORT TERM /7 PM THIS EVENING THROUGH SATURDAY/... AS OF 505 AM EDT THURSDAY...LVL JET QUICKLY EXITS E THIS EVENING...AS SFC RIDGE SETS UP TO CREST OVER THE NORTH COUNTRY BY EARLY FRIDAY MORNING. THIS WILL RESULT IN LGT TO CALM WINDS...MOSTLY CLEAR SKIES AND CHILLY OVERNGT MIN TEMPS. EXPECT VALLEYS TO SEE FRIDAY MORNING LOWS IN THE M20S...WITH HIR TRRN IN THE MID TEENS TO L20S. FRIDAY WILL BE WARMER AS WINDS SHIFT OUT OF THE S AHEAD OF SFC LOW PRESSURE SYSTEM APPROACHING FROM OHIO RIVER VALLEY. THIS LOW WILL TRACK ENE...INCREASING CLOUDS THROUGHOUT THE DAY ON FRIDAY. FRIDAY MAX TEMPS WILL BE SLGTLY ABOVE NORMAL BEFORE PRECIP BEGINS TO EDGE ITS WAY INTO THE NORTH COUNTRY FROM THE WEST FRIDAY NIGHT. EXACT TRACK AND EVOLUTION OF THIS SYSTEM STILL UNSURE AS MODELS SUGGEST DOUBLE BARREL SYSTEM TAKING MOST OF ITS ENERGY OFF THE LONG ISLAND COAST. THIS WOULD AFFECT HOW MUCH QPF THE NORTH COUNTRY WOULD RECEIVE. EXPECT MOISTURE TO LINGER INTO SATURDAY AS THE UPPER LOW MOVES ACROSS THE NORTH COUNTRY...MAKING FOR A DREARY FIRST HALF OF THE WEEKEND. TEMPERATURES WILL BE NEAR NORMAL BEFORE COOLER AIR BEGINS TO FILTER IN FOR THE REST OF THE WEEKEND. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 407 AM EDT THURSDAY...ECMWF AND GFS MODELS SHOW A CLOSED UPPER LOW WILL BE OVER THE REGION SATURDAY NIGHT...SO WILL CONTINUE WITH A CHANCE OF SHOWERS. THE CLOSED UPPER LOW WILL MOVE EAST OF THE REGION BY SUNDAY...BUT THE FORECAST AREA WILL STILL BE UNDER CYCLONIC FLOW...SO HAVE SLIGHT TO CHANCE POPS FOR SHOWERS IN THE FORECAST FOR SUNDAY. EXPECTING MAINLY DRY CONDITIONS SUNDAY NIGHT WITH JUST SOME SLIGHT CHANCE POPS FOR SHOWERS OVER NORTHEAST VERMONT. A MAINLY DRY DAY ON MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS SOUTH FROM CANADA AND REMAINS OVER THE REGION THROUGH MONDAY NIGHT. ECMWF AND GFS MODELS SHOWING SOME MAJOR DIFFERENCES FOR THE TUESDAY AND WEDNESDAY FORECAST. THUS...FORECASTER CONFIDENCE IS LOW. ECMWF MODEL HAS A RIDGE OF HIGH PRESSURE AT THE SURFACE AND ALOFT OVER THE REGION WITH A DRY FORECAST INDICATED FOR TUESDAY AND WEDNESDAY... AS ECMWF MODEL SUGGESTING THE REGION WILL BE UNDER AN OMEGA BLOCK WITH A CLOSED UPPER LOW OVER THE MID MISSISSIPPI VALLEY WITH ANOTHER CLOSED UPPER LOW OVER THE ATLANTIC SOUTH OF THE CANADIAN MARITIMES. HOWEVER...GFS MODEL SHOWS A CLOSED UPPER LOW ALSO OVER THE MID MISSISSIPPI VALLEY WITH THE OTHER CLOSED UPPER LOW MUCH FURTHER EAST IN THE ATLANTIC THAN DEPICTED BY THE ECMWF MODEL. GFS MODEL BRINGS MOISTURE NORTHEAST INTO THE REGION FROM THE SOUTHEASTERN U.S. TUESDAY AND WEDNESDAY WITH A CHANCE OF SHOWERS. FOR NOW...WILL USE SUPER BLEND POPS AND KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR TUESDAY AND WEDNESDAY...BUT GIVEN MODEL DIFFERENCES FORECASTER CONFIDENCE IS LOW AT THIS TIME. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... THROUGH 12Z FRIDAY...VFR CONDITIONS EXPECTED THROUGH THE PERIOD...AS A RIDGE OF HIGH PRESSURE BUILDS SLOWLY EAST INTO THE REGION FROM THE GREAT LAKES AND OHIO VALLEY. VISIBLE SATELLITE LOOP THROUGH 1130Z THURSDAY SHOWING LOW CLOUDS MOVING SOUTHWARD FROM QUEBEC ACROSS NORTHERN VERMONT AND THE CHAMPLAIN VALLEY AT THIS TIME...SO EXPECTING A PERIOD OF BROKEN TO OVERCAST LOW CLOUDS TODAY. SURFACE PRESSURE GRADIENT TO TIGHTEN ACROSS THE REGION TODAY AS A LOW PRESSURE AREA SOUTH OF NOVA SCOTIA DEEPENS. THIS TIGHT PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHWEST SURFACE WINDS ACROSS THE REGION TODAY WITH NORTHWEST SURFACE WIND GUSTS OF 20-30 KNOTS EXPECTED THROUGH 23Z THURSDAY. AFTER 23Z THURSDAY EXPECTING CLEAR SKIES AND NORTHWEST SURFACE WINDS DIMINISHING TO LESS THAN 10 KNOTS. OUTLOOK 12Z FRIDAY THROUGH MONDAY... 12Z FRI THRU 00Z SAT...VFR UNDER HIGH PRESSURE. 00Z SAT THRU 00Z MON...MAINLY VFR WITH CHANCE OF MVFR SHOWERS ASSOCIATED WITH A WEAK LOW PASSAGE. MONDAY...MAINLY VFR UNDER SCT-BKN SKIES. && .FIRE WEATHER... AS OF 505 AM EDT THURSDAY...FIRE WEATHER CONCERNS INCREASE THIS AFTERNOON FOR ELEVATIONS BELOW 1500 FEET ACROSS THE CHAMPLAIN VALLEY...AND PORTIONS OF SOUTHERN VT...DUE TO THE COMBINATION OF THE RECENT DRY SPELL...EXPECTED BREEZY WINDS...AND LOW MIN RH VALUES. MOST THE CPV AND SOUTHERN VERMONT HAVE SEEN LESS THAN A QUARTER INCH OF RAINFALL IN THE PAST FIVE DAYS...THIS HAS RESULTED IN SIGNIFICANT DRYING OF THE FINE FUELS PER LOCAL FOREST CONTACTS BELOW 1500 FEET...WHERE GREEN UP HAS NOT OCCURRED. MEANWHILE...ABOVE 1500 FEET MOST OF THE FINE FUELS AND LEAF LITTER IS COMPRESSED FROM RECENT SNOW PACK OR STILL WET. MOST OF CENTRAL/NORTHERN VT MTNS AND NORTHERN NY HAVE RECEIVED MEASURABLE PRECIP OVER THE PAST 2 TO 5 DAYS OR SNOW PACK IS STILL ON THE GROUND ABOVE 2000 FEET...RESULTING IN LIMITED THREAT. BREEZY WEST TO NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED ACRS THE HIGHER TRRN...PARTS OF THE CT RIVER VALLEY...AND CHAMPLAIN VALLEY THIS AFTN. ISOLATED STRONGER GUSTS UP TO 45 MPH WILL BE PSBL ALONG THE EASTERN SLOPES OF THE GREEN MTNS DUE TO DOWNSLOPING AND STRONGER LOW LVL JET NEAR SOUTHEASTERN VERMONT. IN ADDITION...MIN AFTN RH VALUES WL DROP BTWN 25% AND 35% BTWN 1 PM AND 5PM ACRS NRN NY...THE CPV AND SOUTHERN VT...WITH ISOLATED READINGS OF 20% NEAR SPRINGFIELD VT POSSIBLE. THESE CONDITIONS COMBINED WITH THE OVERALL DRYING OF GRASSES...TWIGS...AND DEBRIS SUCH AS DEAD LEAVES FROM LAST FALL WILL ALLOW ANY FIRES THAT DO OCCUR TO SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. PAY CLOSE ATTENTION TO ANY OUTDOOR BURNING YOU MAY BE ATTEMPTING TODAY. MONITOR WEATHER CONDITIONS...DO NOT LEAVE YOUR BRUSH OR DEBRIS PILE UNATTENDED...AND HEED ANY ADVICE FROM YOUR LOCAL FIRE WARDEN. WILL CONTINUE T0 HIGHLIGHT THREAT FOR THIS AFTERNOON IN THE CHAMPLAIN VALLEY AND SOUTHERN VERMONT IN HWO...AS WELL AS A SPECIAL WEATHER STATEMENT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...KGM/TABER NEAR TERM...KGM SHORT TERM...KGM LONG TERM...WGH AVIATION...WGH/LAHIFF FIRE WEATHER...TABER/KGM
Hazardous weather outlook, Apr 24, 4:17 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 417 AM EDT THU APR 24 2014 NYZ028-031-034-035-VTZ001-004-007-009-011-250900- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-ESSEX-CALEDONIA-WESTERN ADDISON-WESTERN RUTLAND- 417 AM EDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN NEW YORK...THE CHAMPLAIN VALLEY...WESTERN RUTLAND COUNTY AND EXTREME EASTERN AREAS OF THE NORTHEAST KINGDOM IN VERMONT. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF BREEZY NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT...AND AREAS OF DRY FINE FUELS BELOW 1500 FEET WILL INCREASE FIRE CONCERNS THIS AFTERNOON.THE RELATIVE HUMIDITY VALUES WILL BE THE LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM AND 5 PM. AREAS OF DRY FINE FUELS EXIST ACROSS PORTIONS OF THE NORTH COUNTRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VTZ008-010-012-019-250900- WASHINGTON-ORANGE-WINDSOR-EASTERN RUTLAND- 417 AM EDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG DOWNSLOPING WINDS ALONG THE EASTERN SLOPES OF THE GREEN MOUNTAINS WILL RESULT IN BREEZY NORTHWEST WINDS AT 15 TO 25 MPH WITH WIND GUSTS UP TO 45 MPH IN CENTRAL AND SOUTHEASTERN VERMONT THIS AFTERNOON. IN ADDITION TO THESE STRONG WINDS...MINIMUM RELATIVE HUMIDITY VALUES WILL DROP BETWEEN 20 AND 35 PERCENT THIS AFTERNOON. THESE CONDITIONS IN COMBINATION WITH AREAS OF DRY FINE FUELS BELOW 1500 FEET WILL INCREASE FIRE CONCERNS TODAY. THE AREAS OF GREATEST CONCERN WILL BE ACROSS SOUTHERN VERMONT...INCLUDING THE LOWER CONNECTICUT RIVER VALLEY AND PARTS OF THE SOUTHERN CHAMPLAIN VALLEY. THE RELATIVE HUMIDITY VALUES WILL BE THE LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM AND 5 PM. AREAS OF DRY FINE FUELS EXIST ACROSS PORTIONS OF THE NORTH COUNTRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-029-030-087-VTZ002-003-005-006-016>018-250900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-ORLEANS- WESTERN CHITTENDEN-LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON- 417 AM EDT THU APR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY AND NORTHWESTERN ADIRONDACKS IN NORTHERN NEW YORK...NORTHWEST AND CENTRAL VERMONT...INCLUDING THE WESTERN SLOPES OF THE GREEN MOUNTAINS AND BURLINGTON AREA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF BREEZY NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT...AND AREAS OF DRY FINE FUELS BELOW 1500 FEET WILL INCREASE FIRE CONCERNS THIS AFTERNOON. THE RELATIVE HUMIDITY VALUES WILL BE THE LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM AND 5 PM. PORTIONS OF THE NORTH COUNTRY HAVE SEEN AROUND A QUARTER INCH OF PRECIPITATION IN THE PAST FIVES DAYS...WHILE HIGH ELEVATIONS REMAIN MOIST DUE TO SNOWMELT...KEEPING FUELS MORE MOIST. SOME VALLEY LOCATIONS WITH LESS RECENT RAINFALL...HAVE ALLOWED FINE FUELS TO DRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KGM
In the hours before
Special weather statement, Apr 24, 5:19 AM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 519 AM EDT THU APR 24 2014 NYZ028-031-034-035-VTZ001-005-009-011-012-019-241700- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- WINDSOR-EASTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... PORT HENRY...TICONDEROGA...ALBURGH...SOUTH HERO...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND...SPRINGFIELD... WHITE RIVER JUNCTION...EAST WALLINGFORD...KILLINGTON 519 AM EDT THU APR 24 2014 ...GUSTY WINDS AND LOW RELATIVE HUMITIES WILL INCREASE FIRE WEATHER CONCERNS TODAY... RECENT DRY SPELL ACROSS THE CHAMPLAIN VALLEY AND SOUTHERN VERMONT HAVE ALLOW FINE FUELS BELOW 1500 FEET TO DRY. THIS COMBINED WITH GUSTY NORTHWEST WINDS UP TO 40 MPH...AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 25 AND 35 PERCENT...WILL INCREASE FIRE CONCERNS THIS AFTERNOON. THE RELATIVE HUMIDITY VALUES WILL BE THE LOWEST AND WINDS THE STRONGEST BETWEEN 1 PM AND 5 PM TODAY. AREAS OF DRY FINE FUELS EXIST ACROSS PORTIONS OF THE NORTH COUNTRY. GIVEN THE EXPECTED WEATHER CONDITIONS...ANY FIRES THAT DO OCCUR COULD SPREAD QUICKLY...BURN INTENSELY...AND BE DIFFICULT TO CONTAIN. KGM
Nearby
Red Flag Warnings in Vermont, 2014Red Flag Warnings in New York, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.